MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).K130293.The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A advance 18 lp low profile balloon catheter was used in a balloon angioplasty.It was reported that, the balloon ruptured before reaching nominal pressure.The balloon was removed and replaced and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
An advance 18 lp low profile balloon catheter was used in a balloon angioplasty.It was reported that, the balloon was being inflated at the site where the stent was placed and restenosis was present.The balloon ruptured before reaching nominal pressure.The balloon was removed and replaced and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 18 lp low profile balloon catheter was returned for investigation.Bio-material appears to be present inside the catheter shaft.Balloon ruptured longitudinally from the proximal end of balloon.The rupture is 3.0cm in length.The returned device met dimensional requirements.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned device, and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6843193
Report Number1820334-2017-02741
Device Sequence Number684299
Product Code LIT
UDI-Device Identifier10827002343228
UDI-Public(01)10827002343228(17)200629(10)8028592
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-3-10
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer09/11/2017
11/16/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date09/11/2017
11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1